Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 89, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Nov 8, 2020, 8:44 PM PST. It took effect at Nov 8, 2020, 9:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2020, 8:44 PM PST (04:44 UTC)
- In effect from
- Nov 8, 2020, 9:00 PM PST
- Expired
- Nov 9, 2020, 9:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
672 WHUS76 KEKA 090444 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 844 PM PST Sun Nov 8 2020 PZZ450-091245- /O.EXP.KEKA.SE.W.0024.000000T0000Z-201109T0500Z/ /O.NEW.KEKA.SC.Y.0089.201109T0500Z-201109T1700Z/ Pt St George to Cape Mendocino out 10 nm- 844 PM PST Sun Nov 8 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST MONDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-091245- /O.EXP.KEKA.SE.W.0024.000000T0000Z-201109T0500Z/ /O.NEW.KEKA.SC.Y.0089.201109T0500Z-201109T2300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 844 PM PST Sun Nov 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-091245- /O.EXP.KEKA.SE.W.0024.000000T0000Z-201109T0500Z/ /O.NEW.KEKA.SC.Y.0089.201109T0500Z-201109T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 844 PM PST Sun Nov 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST MONDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 13 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-091100- /O.EXT.KEKA.SE.W.0024.000000T0000Z-201109T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 844 PM PST Sun Nov 8 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...Very steep and hazardous seas 14 to 18 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Monday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
4 follow-up statements
226 WHUS76 KEKA 091041 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 241 AM PST Mon Nov 9 2020 PZZ475-091800- /O.EXT.KEKA.SE.W.0024.000000T0000Z-201109T1800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 241 AM PST Mon Nov 9 2020 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Very steep and hazardous seas 11 to 16 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 AM PST this morning. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-091800- /O.EXT.KEKA.SC.Y.0089.000000T0000Z-201109T1800Z/ Pt St George to Cape Mendocino out 10 nm- 241 AM PST Mon Nov 9 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...North winds 5 to 15 kt with gusts up to 25 kt and seas 8 to 12 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 10 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-091800- /O.EXT.KEKA.SC.Y.0089.000000T0000Z-201109T1800Z/ Cape Mendocino to Pt Arena out 10 nm- 241 AM PST Mon Nov 9 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 13 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 10 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-091800- /O.EXT.KEKA.SC.Y.0089.000000T0000Z-201109T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 241 AM PST Mon Nov 9 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 10 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 10 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
356 WHUS76 KEKA 091614 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 814 AM PST Mon Nov 9 2020 PZZ475-092300- /O.CAN.KEKA.SE.W.0024.000000T0000Z-201109T1800Z/ /O.EXB.KEKA.SC.Y.0089.000000T0000Z-201109T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 814 AM PST Mon Nov 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...Seas to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-455-470-092300- /O.EXT.KEKA.SC.Y.0089.000000T0000Z-201109T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 814 AM PST Mon Nov 9 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Seas to 8 feet. * WHERE...Pt St George to Cape Mendocino out to 60 nm. And Cape Mendocino to Pt Arena to 10 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
848 WHUS76 KEKA 092208 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 208 PM PST Mon Nov 9 2020 PZZ450-455-470-092315- /O.CAN.KEKA.SC.Y.0089.000000T0000Z-201109T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 208 PM PST Mon Nov 9 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ475-100500- /O.EXT.KEKA.SC.Y.0089.000000T0000Z-201110T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 208 PM PST Mon Nov 9 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Seas to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
340 WHUS76 KEKA 100453 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 853 PM PST Mon Nov 9 2020 PZZ475-100600- /O.EXP.KEKA.SC.Y.0089.000000T0000Z-201110T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 853 PM PST Mon Nov 9 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 8, 3:00 PM PST, 5 hours 44 minutes earlier.
Area forecast discussion, Nov 8, 3:00 PM PST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
300 PM PST Sun Nov 8 2020
.SYNOPSIS...Clearing skies tonight will bring the coldest
temperatures so far this season for Monday morning. Quiet weather is
expected through the middle of the week, with the next chance for
widespread rain coming on Thursday.
&&
.DISCUSSION...Shower activity is winding down across northwest
California this afternoon as the deep western CONUS trough begins
to shift off to the east, leaving breezy conditions in its wake.
Transient shortwave ridging will quickly build overhead tonight
into to Monday, with skies rapidly clearing as drier air filters
into the region. This will promote efficient radiative cooling
processes and set up the coldest night so far this season, with
with various frost and freeze products remaining in effect through
Monday morning across all portions of the area for which growing
season has not already ended. A hard freeze is expected across
interior portions of Del Norte and Humboldt, with temperatures as
low as 30 degrees also possible closer to the coast.
A progressive NW flow pattern will then remain in place for much of
the week. The next shortwave will drop into the Pacific NW late
Monday into Tuesday. This will be mostly just a glancing blow for NW
CA, with a few light showers possible for Del Norte and northern
Humboldt Counties towards Tuesday morning. Another transient upper
ridge will promote drier conditions during the middle of the week.
The next trough will then arrive late in the week and bring the next
chance for more widespread precipitation beginning Thursday and
lasting into the weekend, with the details still to be determined.
/CB
&&
.AVIATION...Cumulus clouds continue across much of the interior due
to persistent low-level instability. As the cloud-level flow has
become a bit more northeasterly, these clouds are advecting back
toward coastal areas. Expect much of this cloudiness to gradually
fade later this evening. Gusty northerly winds will continue into
the evening hours. Winds are expected to at least partially decouple
overnight at all locations. However, winds above the surface will be
diminishing as well, and low-level wind shear is not expected. The
lower levels of the atmosphere are anticipated to remain dry
overnight, and no fog is expected other than perhaps some ground fog
near lakes and rivers. /SEC
&&
.MARINE...Gusty northerly winds will gradually diminish tonight and
Monday. Although winds are presently near gale force in the S outer
waters, will continue with the existing area-wide Hazardous Seas
Warning. Have extended this a bit to 9 PM to line up with the next
package issuance. Northerly winds are expected to increase again by
Tuesday night and persist through Wednesday night, particularly
across the S outer waters. Early indications are that southerly
winds will increase ahead of a potent storm system by Friday. /SEC
&&
.FIRE WEATHER...Drier air will filter into the area this evening
as shortwave ridging begins to build into the region and the
upper-level trough pushes to the east. Winds will increase over
the Sacramento Valley and portions of Lake County will be clipped
by these elevated winds tonight and into early Monday. Humidities
will drop some compared to the previous couple of days and
recoveries are expected to generally poor over the ridgetops of
eastern Lake County. Have headlined Zone 264 for these breezy
northeast winds and expected poor recoveries.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from midnight tonight to 9 AM PST Monday for
CAZ101-109.
Freeze Warning from midnight tonight to 9 AM PST Monday for
CAZ103-104-112>115.
Hard Freeze Warning from midnight tonight to 9 AM PST Monday for
CAZ102-105-106.
NORTHWEST CALIFORNIA COASTAL WATERS...Hazardous Seas Warning
until 9 PM PST this evening for PZZ450- 455-470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 8, 4:31 PM PST, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 431 PM PST Sun Nov 8 2020 CAZ103-104-112>115-100045- Northern Humboldt Coast-Southwestern Humboldt- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 431 PM PST Sun Nov 8 2020 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-109-100045- Coastal Del Norte-Mendocino Coast- 431 PM PST Sun Nov 8 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Frost Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-100045- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 431 PM PST Sun Nov 8 2020 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Hard Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Hard Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-110-111-100045- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 431 PM PST Sun Nov 8 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 12:13 PM PST | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 21 hr |
| Nov 9, 12:13 PM PST | Freeze Warning | EKA | Mendocino | 21 hr |
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.